Skip to Content

If you have a allergic reaction to sulphur once , you should avoid any medicine with sulphur ?

Responses (3)

masso 12 Jun 2014

Yes,I would suggest you do not take anything containing sulphur, and consult with your Dr. in order to double check.

kaismama 12 Jun 2014

Medications don't have sulfur in them. If you reacted to a medication then you're allergic to sulfonamides a totally different thing. Yes you should avoid all meds that are sulfonamides. This does not mean you avoid meds with sulfate salts.

DzooBaby 12 Jun 2014

Absolutely, there is a major confusion about sulfa drugs (short for sulfonamides and there in lies the problem-it is sulfa drug NOT sulfur) If you have has a reaction to an antibiotic then it was a sulfonamide (also spelled sulphonamide). These are completely different from sulpher or sulfer or sulfate salts or sulfites.

Khimi 14 Jul 2017

It is possible to be allergic to sulfur. Allergy specialists are aware of this, but some doctors don'tven know about sulfate.

You can also be allergic to sulfate, the preservative.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions